What are the side effects of propranolol?
User rating for this question
Took single dose of 5mg propranolol a week ago. Will this have left my system or can it leave lingering side effects
Posted Thu, 21 Nov 2013 in Medicines and Side Effects
Answered by Dr. Akhilesh Dubey 22 minutes later
Brief Answer: By this time propranolol is out of your system. Detailed Answer: Hi, Thanks for using XXXXXXX You have taken 5 mg Propranolol 1 week ago. This is low dose and Propranolol belongs to beta blocker group of drug. This drug has half life of 3 to 4 hours that is the time half of drug is eliminated from body. 5 mg is very low dose and by this time all the drug is out of system. You should not worry about side effects. I hope this information is helpful to you still if you have any further query, I will be available for help. Best Regards. Dr.Akhilesh Dubey M.D
Follow-up: What are the side effects of propranolol? 9 minutes later
Answered by Dr. Akhilesh Dubey 15 minutes later
Brief Answer: This should not be cause of chest pain Detailed Answer: Hi, Thanks for your follow up, If you have chest pain it may not be related to this drug. But chest pain should not be ignored. Chest pain must be evaluated by physician because it may be related to heart; this can be easily done by getting an ECG. It is not clear why you took single dose of Propranolol 5 mg? I will be happy to answer your doubt if any. Best Regards. Dr.Akhilesh Dubey M.D.
Follow-up: What are the side effects of propranolol? 17 minutes later
Was prescribed it for anxiety but didn't want to take further doses. I am scared it has given me the chest pain Looking forward to you response I hope a response will come soon
Answered by Dr. Akhilesh Dubey 1 hour later
Brief Answer: There are many alternative drugs are there. Detailed Answer: Hi, Thanks for your follow up, This is often used in low dose for anxiety, but if you have discomfort with the propranolol. Even if you dont want to take this drug,you can discuss with treating physician as there are many alternative drugs for anxiety like alprazolam, for which you will need proper prescription. I would suggest you yoga and meditation also helps in relieving anxiety along with drugs. Hope this is useful to you and I will be available for clarification if any. If there is none then please rate my answer before closing this discussion. With Best Regards. Dr. Akhilesh Dubey M.D